U.S. doctors online nowAsk doctors free
A 42-year-old member asked:

is desipramine a better antidepressant than nardil (phenelzine) for motivation?

1 doctor answer4 doctors weighed in
Dr. Mark Shukhman
Addiction Medicine 31 years experience
Depends: Desipramine is an old medication from the tca group. It is relatively norepinergic, that can possibly increase motivation. Nardil (phenelzine) belongs to the group of maoi, which are supposed to increase all three neurotransmitters, promote alertness etc., which also can improve motivation. I normally let my patients to try both and choose. (nb! cannot be taken in the same time!).

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 38-year-old member asked:

Should I take anti-depressants if I have post-partum depression?

2 doctor answers11 doctors weighed in
Dr. Ian Taras
Obstetrics and Gynecology 29 years experience
Yes: There are "shades of grey" when it comes to post-partum blues to post-partum depression to post-partum psychosis. There is a good chance that an anti-depressant will relieve the symptoms of the depression. It is often a medication that you'll take for only 3 months.
A 44-year-old member asked:

I have been diagnosed with severe depression, can I continue to take my anti-depressant (prozac)?

1 doctor answer1 doctor weighed in
Dr. Padmavati Garvey
A Verified Doctoranswered
A US doctor answeredLearn more
Yes: It is a category c medication. There are some rare incidence of primary pulmonary hypertension in the baby and increased neonatal jitteriness. However, if you have severe depression it sounds like the benefits may outweigh the risks for you.
CA
A 16-year-old member asked:

Are there anti-depressants that cause weight loss?

3 doctor answers6 doctors weighed in
Dr. Vasu Brown
Integrative Medicine 34 years experience
Prozac (fluoxetine): Prozac (fluoxetine) can cause weight loss and some serotonin reuptake inhibitors can cause weight loss.
CA
A 24-year-old member asked:

Are older antidepressants better for depression in Parkinson's disease?

3 doctor answers5 doctors weighed in
Dr. James Fox
Psychiatry 14 years experience
ECT: I can't say for sure, but electroconvulsive therapy (ECT) is the most powerful tool we have to treat severe depression and it can have positive, although transient, effects on parkinsonianism, reducing symptoms in the short term.
A 47-year-old member asked:

What are the effects on drinking alcohol on anti-depressants?

1 doctor answer5 doctors weighed in
Dr. Pamela Pappas
Psychiatry 42 years experience
Runs against them: Using both alcohol and antidepressants together runs the risk of intoxication and sedation -- more than expected with either alone. Also in the long run, alcohol is a depressant, and disrupts sleep cycle. Your antidepressant will be fighting this, in a sense. Alcohol may give the temporary illusion of improved mood, but repeated binges can also dysregulate -- rather than even out -- your mood.

Related questions

A 42-year-old member asked:
2 doctor answers2 doctors weighed in
A 32-year-old member asked:
3 doctor answers7 doctors weighed in
A 22-year-old male asked:
2 doctor answers6 doctors weighed in
A 32-year-old member asked:
1 doctor answer3 doctors weighed in
A 31-year-old male asked:
2 doctor answers2 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Mar 16, 2021
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.